North Dakota, 2007Hail in North Dakota, June 6, 2007
June 6, 2007 · NWS BIS · 1 event in 1 county or zone
An isolated severe thunderstorm produced large hail in McIntosh County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm produced large hail in McIntosh County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 6, 2:15 AM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 6, 2:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT WED JUN 6 2007
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
THE GFS AND NAM CONTINUE TO INDICATE POTENTIAL HEAVY RAIN THIS
EVENING THROUGH THURSDAY MORNING AS THE SURFACE LOW MOVES ACROSS THE
CENTRAL PLAINS ALTHOUGH THEY DIFFER ON PLACEMENT OF HEAVIEST RAIN.
STILL HEAVY RAIN LOOKS LIKELY WITH AMOUNTS OF 2 TO 3 INCHES POSSIBLE
IN SOME AREAS. WILL LEAN TOWARD THE GFS SOLUTION AND WILL ISSUE A
FLOOD WATCH FOR WESTERN AND NORTH CENTRAL ND FROM 7 PM CDT THIS
EVENING THROUGH 1 PM CDT THURSDAY.
A LINE OF THUNDERSTORMS IS JUST NOW MOVING INTO WESTERN ND...BUT
AIRMASS BECOMES MORE STABLE WITH EASTWARD MOVEMENT. SCATTERED TSTMS
IN SOUTH CENTRAL ND HAVE BEEN WEAKENING OVER THE PAST HOUR AND
EXPECT THE SAME TO HAPPEN TO THE TSTMS IN THE NORTHWEST. VAD WIND
PROFILE FROM BISMARCK AND MINOT RADARS INDICATE LOW LEVEL JET OF 40
TO 50 KTS WHICH SHOULD MOVE EAST THROUGH THE MORNING...AND INTO
MINNESOTA BY AFTERNOON. STILL SHOULD BE PLENTY OF CAPE THROUGH THE
DAY THROUGH THE EVENING FOR SEVERE WEATHER POTENTIAL. PROBLEM IS
THAT THERE WILL BE A FAIRLY STRONG CAP SO FOR TODAY WILL KEEP THE
POPS DOWN. POTENTIAL FOR HEAVY RAIN WILL INCREASE AS THE SURFACE LOW
MOVES ALONG THE SOUTH DAKOTA BORDER TONIGHT AND THURSDAY MORNING.
CONDITIONS SHOULD IMPROVE AFTER THAT AS THE SURFACE LOW EXITS THE
REGION. IN ADDITION TO THE RAIN...STRONG WINDS LIKELY ON THE BACK
SIDE OF THE LOW THURSDAY. WINDS MAY REACH HEADLINE CRITERIA BUT
WILL NOT MENTION AT THIS TIME. GFS SHOWS FAIRLY SIGNIFICANT
SUBSIDENCE DEVELOPING AT MID LEVELS THURSDAY AFTERNOON...SO EXPECT
CHANCE OF PRECIP TO DIMINISH FROM THE NORTHWEST. WILL NOT MENTION
PRECIP FRIDAY OR FRIDAY NIGHT...FLOW ALOFT SHOULD BE NORTHWEST OR
NEARLY WEST WITH WEAK SHORT WAVES MOVING THROUGH BUT DOESNT LOOK
LIKE ENOUGH ENERGY ASSOCIATED WITH THEM TO CAUSE PRECIP.
.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...
A SHORT WAVE ON SATURDAY...AND THEN THE APPROACH OF AN UPPER LONG
WAVE TROUGH WILL BRING THE THREAT OF THUNDERSTORMS SEVERAL TIMES
DURING THE EXTENDED FORECAST.
&&
.AVIATION...
VERY ACTIVE DAY FOR STRONG THUNDERSTORMS ON TAP FOR NORTH DAKOTA.
PEAK ACTIVITY WILL BE FROM 08Z-12Z AND THEN AGAIN FROM 20Z-04Z.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY AFTERNOON FOR
NDZ001>005-009>013-017>023-031>033-040-041-043-044.
&&
TSW/RL
Hazardous weather outlook, Jun 6, 3:27 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
427 AM CDT WED JUN 6 2007
NDZ001>005-009>013-017>023-031>033-040-041-043-044-070930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
427 AM CDT WED JUN 6 2007 /327 AM MDT WED JUN 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT FOR TONIGHT THROUGH EARLY AFTERNOON
THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE STATE
TODAY AND TONIGHT BRINGING THUNDERSTORMS...SOME SEVERE AND WITH
HEAVY RAIN TO THE AREA. RAIN WILL DEVELOP LATER TONIGHT AND
CONTINUE THROUGH THE MORNING THURSDAY AND WILL BE HEAVY AT TIMES.
1 TO 3 INCHES OF RAIN IS POSSIBLE TONIGHT AND THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
NDZ025-034>037-042-045>048-050-051-070930-
FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
427 AM CDT WED JUN 6 2007 /327 AM MDT WED JUN 6 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT...SOME
COULD BE SEVERE...WITH HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND AGAIN SUNDAY
THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
Hail, McIntosh
- When
- June 6, 3:30 AM CST to 3:55 AM CST
- Where
- McIntosh County, Ashley
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 46.030, -99.370
Hail fell from 430 AM CDT to 455 AM CDT and covered the ground. The largest stone was penny size.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in North Dakota, June 6 to 7, 2007$1.7 million · 7 events
- High Wind in Colorado, June 6 to 7, 2007$250,000 · 73 kt wind · 33 events
- Tornadoes and Hail in South Dakota, June 6, 2007$30,000 · EF1 · 27 events
- Damaging Wind and Lightning Strikes in Virginia, June 6, 2007$165,000 · 3 events
- Strong Wind in Colorado, June 6, 2007$91,000 · 10 events
- Hail in Nebraska, June 6, 2007$80,000 · 1 in hail · 3 events
- Tornado and Hail in Nebraska, June 6, 2007$55,000 · EF0 · 10 events
- High Wind in New Mexico, June 6, 2007$25,000 · 61 kt wind · 18 events
- High Wind in Kansas, June 6, 2007$34,000 · 51 kt wind · 11 events
- Flash Flooding and Flood in Montana, June 6 to 7, 200756 kt wind · 23 events
- Hail and Damaging Winds in South Dakota, June 6, 20071 in hail · 15 events
- High Wind and Strong Wind in Kansas, June 6, 2007$11,000 · 56 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38537.